Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 211, NWS New Orleans, LA

August 27, 2000Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 27, 2000, 5:24 PM CDT for Pearl River County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2000, 5:24 PM CDT (22:24 UTC)
Expired
Aug 27, 2000, 6:30 PM CDT
In force
66 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS54 KLIX 272224
SVRNEW
MSC109-272330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF POPLARVILLE

* UNTIL 630 PM CDT

* AT 513 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A   
SEVERE THUNDERSTORM 12 MILES NORTH OF POPLARVILLE...MOVING SOUTH AT 
10 TO 15 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:45 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 27, 2:45 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 PM CDT SUN AUG 27 2000

LARGE SCALE SYNOPTIC PATTERN THAT HAS PERSISTED MOST OF THE SUMMER
REMAINS IN PLACE THROUGH EARLY WEEK...LARGE UPPER RIDGE ANCORED OVER
THE MIDDLE US WITH TROUGH OVER E COAST. AVN AND ETA BOTH BUILD UPPER
HIGH SLIGHTLY EWD THROUGH EARLY. MODELS ALSO TAKE SHORT WAVE ENERGY
MOVING THROUGH E COAST TROUGH AND CLOSES OFF H5 LOW OFF OF VA ETA
AND AVN ALSO INDICATING LOW PRES DEVELOPING E OF FLORIDA AT BASE OF
TROUGH. AVN IS THE MOST AGGRESSIVE WITH THIS DEVELOPMENT BUT OTHER
MODELS ARE COMING MORE IN LINE WITH LOW PRES DEVELOPING E OF FL. AS
UPPER HIGH BUILDS EWD AND CENTERED N OF LA...AREA SHOULD REMAIN
WARMER AND DRIER THAN CLIMATOLOGY. WHILE SURFACE FLOW REMAINS
WLY...TYPICALLY A VERY DRY FLOW...THE MID LEVEL HIGH PRES MAY BE
DISPLACED FAR ENOUGH N SO THAT HIGHER RH IS CONTAINED IN THE E
FLOW IN THE 900-700 MB LEVEL. ETA MODEL SOUNDING SHOW AN AREA OF
HIGHER RH IN THE 850-700MB LAYER THROUGH 48 HOURS AND PW IN THE
1.70-1.8 RANGE. THIS SHOULD ALLOW FOR ENOUGH MOISTURE FOR WIDELY SCT
TO SCT AFTERNOON TSTMS. AFTERNOON TEMPS SHOULD REMAIN ABOVE NORMAL
WITH MID TO UPPER 90S MOST LOCATIONS. IN THE EXTENDED FORECAST...THE
MID AND UPPER HIGH CONTINUES TO BUILD NEWD WITH THE FORECAST AREA
BECOMING MORE DOMINATED BY ELY FLOW SUGGESTING TEMPS AND POPS TO
RETURN TO MORE CLIMATOLOGICAL CONDITIONS.

PRELIM TEMPS POPS

MCB  72 97 74 98 1212     BTR 76 96 75 97 1212
MSY  76 96 76 96 1312     GPT 74 96 73 96 2312

.NEW...NONE
LA...NONE
MS...NONE

#

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:14 PM CDTSevere Thunderstorm WarningLIXPearl River46 min
Aug 26, 7:36 PM CDTSevere Thunderstorm WarningLIXPike24 min
Aug 26, 7:53 PM CDTSevere Thunderstorm WarningLIXHancock37 min
Aug 26, 7:59 PM CDTSevere Thunderstorm WarningLIXPike31 min
Aug 26, 8:27 PM CDTSevere Thunderstorm WarningLIXHarrison48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.